Alert archive / North Carolina / Wind Advisories in 2018

Wind Advisory 6, NWS Newport/Morehead City, NC

March 3, 2018Dare County, Hyde County, Tyrrell County, North Carolina

NWS Newport/Morehead City, NC issued this wind advisory at Mar 3, 2018, 4:34 AM EST for Dare County, Hyde County, Tyrrell County, North Carolina. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2018, 4:34 AM EST (09:34 UTC)
Expired
Mar 4, 2018, 12:13 PM EST
In force
32 hr
Issued by
NWS Newport/Morehead City, NC

Counties Dare County, NC, Hyde County, NC, Tyrrell County, NC

The radar

The Morehead City radar (KMHX), 127 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 9.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2018-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2018-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2634 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS72 KMHX 030934
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
434 AM EST Sat Mar 3 2018

NCZ103-104-032145-
/O.CAN.KMHX.HW.W.0002.000000T0000Z-180303T1500Z/
/O.NEW.KMHX.WI.Y.0006.180303T0934Z-180305T0300Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
434 AM EST Sat Mar 3 2018

...WIND ADVISORY IN EFFECT UNTIL 10 PM EST SUNDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 10 PM EST Sunday. The
High Wind Warning has been cancelled.

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through Sunday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ095-032145-
/O.CAN.KMHX.HW.W.0002.000000T0000Z-180303T1500Z/
/O.NEW.KMHX.WI.Y.0006.180303T0934Z-180304T2200Z/
Carteret-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, and Emerald Isle
434 AM EST Sat Mar 3 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST SUNDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 5 PM EST Sunday. The
High Wind Warning has been cancelled.

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through Sunday afternoon. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-032145-
/O.CAN.KMHX.HW.W.0002.000000T0000Z-180303T1500Z/
/O.NEW.KMHX.WI.Y.0006.180303T0934Z-180304T2200Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
434 AM EST Sat Mar 3 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST SUNDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 5 PM EST Sunday. The
High Wind Warning has been cancelled.

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through Sunday afternoon. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ046-081-032145-
/O.CAN.KMHX.HW.W.0002.000000T0000Z-180303T1500Z/
/O.NEW.KMHX.WI.Y.0006.180303T0934Z-180304T2200Z/
Tyrrell-Mainland Hyde-
Including the cities of Columbia, Gum Neck, Engelhard, Fairfield,
Ponzer, Scranton, and Swanquarter
434 AM EST Sat Mar 3 2018

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST SUNDAY...

The National Weather Service in Newport/Morehead City has issued
a Wind Advisory, which is in effect until 5 PM EST Sunday. The
High Wind Warning has been cancelled.

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through Sunday afternoon. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
4 follow-up statements
129 
WWUS72 KMHX 031929
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
229 PM EST Sat Mar 3 2018

NCZ103-104-040930-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180305T0300Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
229 PM EST Sat Mar 3 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST SUNDAY...

* WINDS...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through Sunday evening.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ095-040930-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180304T2200Z/
Carteret-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, and Emerald Isle
229 PM EST Sat Mar 3 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-040930-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180304T2200Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
229 PM EST Sat Mar 3 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS...North 25 to 35 mph with gusts up to 40 mph.

* TIMING...Through Sunday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ046-081-040930-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180304T2200Z/
Tyrrell-Mainland Hyde-
Including the cities of Columbia, Gum Neck, Engelhard, Fairfield,
Ponzer, Scranton, and Swanquarter
229 PM EST Sat Mar 3 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY...

* WINDS...North 25 to 35 mph with gusts up to 45 mph.

* TIMING...Through Sunday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
752 
WWUS72 KMHX 032301
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
601 PM EST Sat Mar 3 2018

NCZ103-104-041000-
/O.EXT.KMHX.WI.Y.0006.000000T0000Z-180304T2100Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
601 PM EST Sat Mar 3 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY...

* WINDS...North 30 to 40 mph with gusts up to 55 mph.

* TIMING...Through late Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ095-041000-
/O.EXT.KMHX.WI.Y.0006.000000T0000Z-180304T1800Z/
Carteret-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, and Emerald Isle
601 PM EST Sat Mar 3 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through early Sunday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-041000-
/O.EXT.KMHX.WI.Y.0006.000000T0000Z-180304T2100Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
601 PM EST Sat Mar 3 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST SUNDAY...

* WINDS...North 20 to 30 mph with gusts up to 50 mph.

* TIMING...Through late Sunday afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ046-081-041000-
/O.EXT.KMHX.WI.Y.0006.000000T0000Z-180304T1800Z/
Tyrrell-Mainland Hyde-
Including the cities of Columbia, Gum Neck, Engelhard, Fairfield,
Ponzer, Scranton, and Swanquarter
601 PM EST Sat Mar 3 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS...North 20 to 30 mph with gusts up to 45 mph.

* TIMING...Through early Sunday afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
607 
WWUS72 KMHX 040923
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
423 AM EST Sun Mar 4 2018

NCZ103-104-042100-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180304T2100Z/
Outer Banks Dare-Outer Banks Hyde-
Including the cities of Kitty Hawk, Nags Head, Manteo, Rodanthe, 
Buxton, Hatteras Village, and Ocracoke
423 AM EST Sun Mar 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...North 25 to 35 mph with gusts up to 50 mph.

* TIMING...Through this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ095-041800-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180304T1800Z/
Carteret-
Including the cities of Morehead City, Beaufort, Newport, 
Atlantic Beach, and Emerald Isle
423 AM EST Sun Mar 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...North 15 to 25 mph with gusts up to 45 mph near the
  water.

* TIMING...Through early this afternoon. 

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ047-042100-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180304T2100Z/
Mainland Dare-
Including the cities of Manns Harbor, Stumpy Point, and East Lake
423 AM EST Sun Mar 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...North 20 to 30 mph with gusts up to 45 mph near the
  water. 

* TIMING...Through this afternoon.

* IMPACTS...Strong winds may blow down limbs, trees, and power 
  lines. Scattered power outages are expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NCZ046-081-041800-
/O.CON.KMHX.WI.Y.0006.000000T0000Z-180304T1800Z/
Tyrrell-Mainland Hyde-
Including the cities of Columbia, Gum Neck, Engelhard, Fairfield,
Ponzer, Scranton, and Swanquarter
423 AM EST Sun Mar 4 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...North 15 to 25 mph with gusts up to 40 mph near the
  water.

* TIMING...Through early this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 31 to 39 mph or
gusts in excess of 45 mph are expected. Winds this strong can
make driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
660 
WWUS72 KMHX 041713
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
1213 PM EST Sun Mar 4 2018

NCZ047-103-104-041815-
/O.CAN.KMHX.WI.Y.0006.000000T0000Z-180304T2100Z/
Mainland Dare-Outer Banks Dare-Outer Banks Hyde-
Including the cities of Manns Harbor, Stumpy Point, East Lake, 
Kitty Hawk, Nags Head, Manteo, Rodanthe, Buxton, 
Hatteras Village, and Ocracoke
1213 PM EST Sun Mar 4 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.


$$

NCZ046-081-095-041815-
/O.CAN.KMHX.WI.Y.0006.000000T0000Z-180304T1800Z/
Tyrrell-Mainland Hyde-Carteret-
Including the cities of Columbia, Gum Neck, Engelhard, Fairfield,
Ponzer, Scranton, Swanquarter, Morehead City, Beaufort, Newport, 
Atlantic Beach, and Emerald Isle
1213 PM EST Sun Mar 4 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Newport/Morehead City has
cancelled the Wind Advisory.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Mar 3, 4:15 AM EST, 19 minutes earlier.

Area forecast discussion, Mar 3, 4:15 AM EST, 19 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
415 AM EST Sat Mar 3 2018

.SYNOPSIS...
Strong low pressure off the southern New England coast will gradually move
east over the weekend, while strong high pressure slowly builds in from the
northwest and north. This will result in a prolonged period of strong and
gusty winds into Sunday. The next frontal system will affect the area
Tuesday into Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 400 AM Saturday...Tight pressure gradient between deep
low pressure offshore of southern New England and strong high
pressure building in from Great Lakes will persist over area
today. However guidance in good agreement that winds will be
slightly weaker today as they become more northerly this
afternoon. Still expect breezy conditions inland and very windy
at coast but not quite as gusty as on Friday, thus can drop Wind
Advisory inland of coast and lower High Wind Warning to Wind
Advisory for coastal sections. Sunny skies expected except for
some SCU/AC skirting Outer Banks with max temps a few degrees
below normal...upper 40s northern Outer Banks to mid-upper 50s
inland.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
As of 400 AM Saturday...Little change in surface and upper
level pattern will result in continued windy conditions along
the coast and breezy inland. Some SCU/AC expected along the
coast again but any precip remaining offshore. Min temps from
low-mid 30s inland to around 40 coast.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 3 am Sat...The low over the western Atlantic will move
southeast Sunday into early next week, while a slowly weakening
north-south ridge of high pressure builds in from the west.
The ridge axis will be across the area Monday and moves off the
coast Tuesday. As a result, the strong, gusty winds will
subside early next week as the pressure gradient weakens. The
next major upper trough and associated surface cold front brings
a threat of showers to the area Tue and Tue night with the
front moving off the coast Wed morning with showers ending
quickly from west to east. By late next week high pressure over
the central plains will move to the central gulf coast. Highs
will be mainly in the 50s, except lower/mid 60s Tuesday and
Wednesday with the southwest flow along and ahead of the cold
front. Lows will be in the 30s, except Tuesday night, with lows
in the mid/upper 40s in the mild southwest flow ahead of the
front.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
Short Term /through 06Z Sunday/...
As of 100 AM Saturday...VFR conditions and mostly clear skies
are expected through the TAF period. NW winds will continue to
gust up to 30 KT through today, becoming N 10 KT or less
tonight.

Long Term /Sunday through Wed/...
As of 3 am Sat...VFR/dry weather through Monday night. Low-
level wind shear and crosswinds will remain an issue Sunday as
deep/strong low pressure off the mid-Atlantic coast moves slowly
away from the eastern seaboard while continuing to produce
strong northerly flow across the area. Light winds forecast Mon
as a surface ridge passes through. Sub-VFR conditions possible
in scattered showers Tuesday into early Wednesday as the next
cold front approaches from the west.

&&

.MARINE...
Short Term /through Tonight/...
As of 400 AM Saturday...Tight pressure gradient between deep low
pressure to NE and strong high pressure to NW will persist over
area into Sunday. Latest guidance and obs indicate threat of 50
KT gusts has diminished and adjusted Storm Warnings to Gale
Warnings all waters except for SCA inland rivers. NW winds today
will become northerly tonight with frequent gusts to 45 KT
likely for coastal waters and eastern portions of sounds.

Seas up to 15 feet outer northern and central waters early this
morning expected to build to around 20 ft late today and tonight
as winds become more northerly.

Long Term /Sun through Wed/...
As of 3 am Sat...The low over the western Atlantic will move
off to the southeast Sunday into Monday, while slowly weakening
north-south oriented surface ridge approaches from the west.
The high passes through Monday and off the coast Tuesday, then
the next cold front approaches from the west Tuesday, moving off
the coast early Wednesday. Strong winds will diminish early
next week as the pressure gradient becomes very loose. However,
a prolonged period of dangerous seas is forecast through the
entire long term.

Wind speeds will decrease rather quickly Monday into Tuesday as
the pressure gradient becomes very loose. Winds will veer from
northerly Monday to southwest Tuesday as the high moves through
and off the coast. Winds will veer further to west on Wednesday
after the front moves off the coast. Dangerous sea conditions
will continue through Wednesday as high waves from this weekend
will take much longer to subside.

&&

.TIDES/COASTAL FLOODING...
As of 400 AM Sat...A Coastal Flood Warning remains in effect
for Outer Banks Dare County. A Coastal Flood Advisory is in
effect for Outer Banks Hyde and Carteret counties. Soundside
flooding remains a concern along Outer Banks Dare County today
then shift towards Ocracoke and downeast Carteret County as the
flow becomes more northerly tonight into Sun. Diminishing winds
late Sun and Mon will alleviate the soundside flood threat.
Oceanside flooding issues are expected north of Cape Hatteras
due to large waves and higher than normal astronomical tides and
is expected to persist into Mon. Models show 2 to 4 feet above
normal on the soundside of Hatteras Island and along the
oceanside of Dare County north of Cape Hatteras and up to 2 feet
above normal along soundside areas of Outer Banks Hyde and
Carteret counties.

A Low Water Advisory is in effect through this evening for the
Pamlico, Pungo, Neuse and Bay Rivers, as northwest winds will
continue to produce water levels up to 3 feet below normal.
Pamlico River gauge at Washington dropped to 5 feet below normal
Friday evening.
&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Wind Advisory until 5 PM EST Sunday for NCZ046-047-081-095.
     Coastal Flood Warning until 5 PM EST Sunday for NCZ103.
     Wind Advisory until 10 PM EST Sunday for NCZ103-104.
     Coastal Flood Advisory until 5 PM EST Sunday for NCZ095-104.
MARINE...Low Water Advisory until 7 PM EST this evening for AMZ136-137.
     Small Craft Advisory until 5 PM EST Sunday for AMZ136-137.
     Gale Warning until 10 PM EST Sunday for AMZ130-135-156.
     Gale Warning until 6 PM EST this evening for AMZ131.
     Gale Warning until 4 AM EST Monday for AMZ150-152-154.
     Gale Warning until 5 PM EST Sunday for AMZ158.

&&

SYNOPSIS...JBM
NEAR TERM...JBM
SHORT TERM...JBM
LONG TERM...HSA
AVIATION...JBM/HSA
MARINE...JBM/HSA
TIDES/COASTAL FLOODING...MHX

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:27 AM ESTSmall Craft AdvisoryMHX32 hr

Nearby

Wind Advisories in North Carolina, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.